Alert archive / Guam / High Surf Advisories in 2021

High Surf Advisory 20, NWS Guam

December 2, 2021

NWS Guam issued this high surf advisory at Dec 2, 2021, 2:41 PM CST. It was in force for 5 days.

The area

The counties it named.

The facts

Issued
Dec 2, 2021, 2:41 PM CST (20:41 UTC)
Expired
Dec 7, 2021, 11:42 PM CST
In force
5 days
Issued by
NWS Guam

The text

As transmitted.

827 
WHMY40 PGUM 022041
CFWGUM

Coastal Hazard Message
National Weather Service Tiyan GU
641 AM ChST Fri Dec 3 2021

GUZ001>004-030445-
/O.NEW.PGUM.SU.Y.0020.211202T2041Z-211203T0800Z/
/O.CON.PGUM.RP.S.0025.000000T0000Z-211203T0800Z/
Guam-Rota-Tinian-Saipan-
641 AM ChST Fri Dec 3 2021

...HIGH SURF ADVISORY IN EFFECT UNTIL 6 PM CHST THIS EVENING...
...HIGH RIP CURRENT RISK REMAINS IN EFFECT UNTIL 6 PM CHST THIS
EVENING...

* WHAT...Large breaking waves of 7 to 9 feet in the surf zone. 
  High Rip Current Risk, dangerous rip currents.

* WHERE...For the High Rip Current Risk north and east facing reefs
  of the Marianas. For the High Surf Advisory north facing reefs of
  the Marianas.

* WHEN...Until 6 PM this evening.

* IMPACTS...Dangerous swimming and surfing conditions and 
  localized beach erosion. Rip currents can sweep even the best 
  swimmers away from shore into deeper water.

* ADDITIONAL DETAILS...West facing surf will rise 1 to 2 feet 
  tonight and an additional 1 to 2 feet on Saturday. Possibly,
  becoming hazardous on Sunday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced swimmers should remain out of the water due to
dangerous surf conditions.

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.

&&

$$

NS
14 follow-up statements
329 
WHMY40 PGUM 030031
CFWGUM

Coastal Hazard Message
National Weather Service Tiyan GU
1031 AM ChST Fri Dec 3 2021

GUZ001>004-031000-
/O.EXT.PGUM.SU.Y.0020.000000T0000Z-211206T2000Z/
/O.EXT.PGUM.RP.S.0025.000000T0000Z-211206T2000Z/
Guam-Rota-Tinian-Saipan-
1031 AM ChST Fri Dec 3 2021

...HIGH SURF ADVISORY NOW IN EFFECT THROUGH MONDAY NIGHT ALONG NORTH
AND WEST FACING REEFS...
...HIGH RIP CURRENT RISK THROUGH MONDAY NIGHT ALONG NORTH AND WEST 
FACING REEFS...
...HIGH RIP RISK NO LONGER IN EFFECT FOR EAST FACING REEFS...

* WHAT...Surf of 6 to 8 feet will build to between 7 and 10 feet  
  later today and tonight. 

* WHERE...North and west facing reefs

* WHEN...Through Monday night

* IMPACTS...Dangerous swimming and surfing conditions and localized 
  beach erosion, especially during high tides. Rip currents can sweep 
  even the best swimmers away from shore into deeper water.

* ADDITIONAL DETAILS...A separate east-northeast swell will build
  Saturday night and Sunday. This is expected to spread the high rip 
  risk and hazardous surf to east facing reefs, and persist through 
  the first half of next week. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced swimmers should remain out of the water due to
dangerous surf conditions.

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.

&&

$$

Bukunt
494 
WHMY40 PGUM 030559
CFWGUM

Coastal Hazard Message
National Weather Service Tiyan GU
359 PM ChST Fri Dec 3 2021

GUZ001>004-032100-
/O.CON.PGUM.SU.Y.0020.000000T0000Z-211206T2000Z/
/O.CON.PGUM.RP.S.0025.000000T0000Z-211206T2000Z/
Guam-Rota-Tinian-Saipan-
359 PM ChST Fri Dec 3 2021

...HIGH SURF ADVISORY IN EFFECT THROUGH MONDAY NIGHT...
...HIGH RIP CURRENT RISK THROUGH MONDAY NIGHT...

* WHAT...Hazardous surf of 7 to 9 feet.

* WHERE...North and west facing reefs.

* WHEN...Through Monday night.

* IMPACTS...Dangerous swimming and surfing conditions and 
  localized beach erosion, especially during high tides. Rip 
  currents can sweep even the best swimmers away from shore into 
  deeper water.

* ADDITIONAL DETAILS...A separate east-northeast swell will 
  build Saturday night and Sunday. Hazardous surf and a high rip risk
  is expected to spread to east facing reefs Sunday and persist 
  through midweek. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced swimmers should remain out of the water due to
dangerous surf conditions.

If caught in a rip current, relax and float. Don't swim against the 
current. If able, swim in a direction following the shoreline. If 
unable to escape, face the shore and call or wave for help.

&&

$$

Bukunt
486 
WHMY40 PGUM 031624
CFWGUM

Coastal Hazard Message
National Weather Service Tiyan GU
224 AM ChST Sat Dec 4 2021

GUZ001>004-040030-
/O.CON.PGUM.SU.Y.0020.000000T0000Z-211206T2000Z/
/O.CON.PGUM.RP.S.0025.000000T0000Z-211206T2000Z/
Guam-Rota-Tinian-Saipan-
224 AM ChST Sat Dec 4 2021

...HIGH SURF ADVISORY IN EFFECT THROUGH MONDAY NIGHT...
...HIGH RIP CURRENT RISK THROUGH MONDAY NIGHT...

* WHAT...Hazardous surf of 7 to 9 feet.

* WHERE...North and west facing reefs.

* WHEN...Through Monday night.

* IMPACTS...Dangerous swimming and surfing conditions and 
  localized beach erosion, especially during high tides. Rip 
  currents can sweep even the best swimmers away from shore into 
  deeper water.

* ADDITIONAL DETAILS...A separate east-northeast swell will 
  build Saturday night and Sunday. Hazardous surf and a high rip risk
  is expected to spread to east facing reefs Sunday and persist 
  through midweek. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced swimmers should remain out of the water due to
dangerous surf conditions.

If caught in a rip current, relax and float. Don't swim against the 
current. If able, swim in a direction following the shoreline. If 
unable to escape, face the shore and call or wave for help.

&&

$$

NS
594 
WHMY40 PGUM 040706
CFWGUM

Coastal Hazard Message
National Weather Service Tiyan GU
506 PM ChST Sat Dec 4 2021

GUZ001>004-041930-
/O.CON.PGUM.SU.Y.0020.000000T0000Z-211206T2000Z/
/O.CON.PGUM.RP.S.0025.000000T0000Z-211206T2000Z/
Guam-Rota-Tinian-Saipan-
506 PM ChST Sat Dec 4 2021

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 AM CHST TUESDAY...
...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH MONDAY NIGHT...

* WHAT...Hazardous surf of 8 to 11 feet.

* WHERE...High surf for north and west facing reefs. High rip current
  risk for north, east and west facing reefs.

* WHEN...Through Monday night.

* IMPACTS...Dangerous swimming and surfing conditions and 
  localized beach erosion. Rip currents can sweep even the best 
  swimmers away from shore into deeper water.

* ADDITIONAL DETAILS....The east-northeast swell will continue to 
  build tonight through Sunday. Surf could reach advisory criteria 
  for east facing reefs Sunday night or Monday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced swimmers should remain out of the water due to
dangerous surf conditions.

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.

&&

$$

Schank
516 
WHMY40 PGUM 042014
CFWGUM

Coastal Hazard Message
National Weather Service Tiyan GU
614 AM ChST Sun Dec 5 2021

GUZ001>004-050900-
/O.EXT.PGUM.SU.Y.0020.000000T0000Z-211207T2000Z/
/O.EXT.PGUM.RP.S.0025.000000T0000Z-211208T2000Z/
Guam-Rota-Tinian-Saipan-
614 AM ChST Sun Dec 5 2021

...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 6 AM CHST WEDNESDAY...
...HIGH RISK OF RIP CURRENTS THROUGH LATE WEDNESDAY NIGHT...

* WHAT...Hazardous surf of 9 to 13 feet and dangerous rip currents.

* WHERE...North, east and west facing reefs of the Marianas.

* WHEN...For the High Surf Advisory, until 6 AM Wednesday. 
  For the High Rip Current Risk, until 6 AM Thursday.

* IMPACTS...Dangerous swimming and surfing conditions and 
  localized beach erosion. Rip currents can sweep even the best 
  swimmers away from shore into deeper water.

* ADDITIONAL DETAILS...Northwest swell will slowly decrease the next
  couple of days as an east-northeast swell quickly builds today.
  Surf will fall below hazardous levels of 9 feet along west facing
  reefs early Monday, but will continue along north facing reefs the
  next couple of days. Surf along east facing reefs will reach
  hazardous levels of 12 feet today and continue through Monday night
  before decreasing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced swimmers should remain out of the water due to
dangerous surf conditions.

Swim near a lifeguard. If caught in a rip current, relax and float. 
Don't swim against the current. If able, swim in a direction 
following the shoreline. If unable to escape, face the shore and call
or wave for help.

&&

$$

Aydlett
971 
WHMY40 PGUM 050617
CFWGUM

Coastal Hazard Message
National Weather Service Tiyan GU
417 PM ChST Sun Dec 5 2021

GUZ001>004-051430-
/O.CON.PGUM.SU.Y.0020.000000T0000Z-211207T2000Z/
/O.CON.PGUM.RP.S.0025.000000T0000Z-211208T2000Z/
Guam-Rota-Tinian-Saipan-
417 PM ChST Sun Dec 5 2021

...HIGH SURF ADVISORY IN EFFECT UNTIL 6 AM CHST WEDNESDAY...
...HIGH RIP CURRENT RISK THROUGH LATE WEDNESDAY NIGHT...

* WHAT...Hazardous surf of 9 to 13 feet and dangerous rip 
  currents.

* WHERE...North, east, and west facing reefs of the Marianas.

* WHEN...For the High Surf Advisory, until 6 AM Wednesday. For 
  the High Rip Current Risk, until 6 AM Thursday.

* IMPACTS...Dangerous swimming and surfing conditions, and 
  localized beach erosion. Rip currents can sweep even the best 
  swimmers away from shore into deeper water.

* ADDITIONAL DETAILS...A northwest swell will slowly decrease 
  the next couple of days as an east-northeast swell quickly 
  builds today. Surf will fall below hazardous levels of 9 feet 
  along west facing reefs early Monday, but will continue along 
  north facing reefs the next couple of days. Surf along east 
  facing reefs will reach hazardous levels of 12 feet today and 
  continue through Monday night before decreasing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced swimmers should remain out of the water due to
dangerous surf conditions.

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.

&&

$$

Doll
401 
WHMY40 PGUM 050620
CFWGUM

Coastal Hazard Message
National Weather Service Tiyan GU
420 PM ChST Sun Dec 5 2021

GUZ001>004-052000-
/O.CON.PGUM.SU.Y.0020.000000T0000Z-211207T2000Z/
/O.CON.PGUM.RP.S.0025.000000T0000Z-211208T2000Z/
Guam-Rota-Tinian-Saipan-
420 PM ChST Sun Dec 5 2021

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 AM CHST
WEDNESDAY...
...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH LATE WEDNESDAY
NIGHT...

* WHAT...Hazardous surf of 9 to 13 feet and dangerous rip 
  currents.

* WHERE...North, east, and west facing reefs of the Marianas.

* WHEN...For the High Surf Advisory, until 6 AM Wednesday. For 
  the High Rip Current Risk, until 6 AM Thursday.

* IMPACTS...Dangerous swimming and surfing conditions, and 
  localized beach erosion. Rip currents can sweep even the best 
  swimmers away from shore into deeper water.

* ADDITIONAL DETAILS...A northwest swell will slowly decrease 
  the next couple of days as an east-northeast swell quickly 
  builds today. Surf will fall below hazardous levels of 9 feet 
  along west facing reefs early Monday, but will continue along 
  north facing reefs the next couple of days. Surf along east 
  facing reefs will reach hazardous levels of 12 feet today and 
  continue through Monday night before decreasing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced swimmers should remain out of the water due to
dangerous surf conditions.

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.

&&

$$

Doll
762 
WHMY40 PGUM 051329 CCA
CFWGUM

Coastal Hazard Message...CORRECTED
National Weather Service Tiyan GU
1129 PM ChST Sun Dec 5 2021

GUZ001>004-052000-
/O.COR.PGUM.SU.Y.0020.000000T0000Z-211207T2000Z/
/O.COR.PGUM.RP.S.0025.000000T0000Z-211208T2000Z/
Guam-Rota-Tinian-Saipan-
1129 PM ChST Sun Dec 5 2021

Corrected for inconsistencies in east surf values

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 AM CHST
WEDNESDAY...
...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH LATE WEDNESDAY
NIGHT...

* WHAT...Hazardous surf of 9 to 14 feet and dangerous rip currents.

* WHERE...North, east, and west facing reefs of the Marianas.

* WHEN...For the High Surf Advisory, until 6 AM Wednesday. For 
  the High Rip Current Risk, until 6 AM Thursday.

* IMPACTS...Dangerous swimming and surfing conditions, and 
  localized beach erosion. Rip currents can sweep even the best 
  swimmers away from shore into deeper water.

* ADDITIONAL DETAILS...A northwest swell will slowly decrease the
  next couple of days as a northeast swell continues build. Surf will
  fall below hazardous levels of 9 feet along west facing reefs early
  Monday, but will continue along north facing reefs the next couple
  of days. Hazardous surf along east facing reefs could reach up to
  14 feet tonight and continue through Monday before decreasing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced swimmers should remain out of the water due to
dangerous surf conditions.

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.

&&

$$

Doll
672 
WHMY40 PGUM 051800
CFWGUM

Coastal Hazard Message
National Weather Service Tiyan GU
400 AM ChST Mon Dec 6 2021

GUZ001>004-060800-
/O.CON.PGUM.SU.Y.0020.000000T0000Z-211207T2000Z/
/O.CON.PGUM.RP.S.0025.000000T0000Z-211208T2000Z/
Guam-Rota-Tinian-Saipan-
400 AM ChST Mon Dec 6 2021

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 AM WEDNESDAY...
...HIGH RISK OF RIP CURRENTS UNTIL 6 AM THURSDAY...
...SURF NO LONGER HAZARDOUS ALONG WEST FACING REEFS... 

* WHAT...Hazardous surf of 9 to 14 feet and dangerous rip currents.

* WHERE...North and east facing reefs of the Marianas.

* WHEN...For the High Surf Advisory, until 6 AM Wednesday. 
  For the High Rip Current Risk, until 6 AM Thursday.

* IMPACTS...Dangerous swimming and surfing conditions and 
  localized beach erosion. Rip currents can sweep even the best 
  swimmers away from shore into deeper water.

* ADDITIONAL DETAILS...Northwest swell has decreased such that surf
  along west facing reefs has fallen below hazardous levels of 9
  feet. Large northeast swell will maintain hazardous surf along
  north and east facing reefs through Tuesday night. The northeast
  swell will begin to decrease later today, but will still support a
  high risk of rip currents through at least Wednesday night,
  possibly into late week. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced swimmers should remain out of the water along north and
east facing shores due to dangerous surf conditions. Elsewhere, swim
near a lifeguard. If caught in a rip current, relax and float. Don't
swim against the current. If able, swim in a direction following the
shoreline. If unable to escape, face the shore and call or wave for 
help.

&&

$$

Aydlett
948 
WHMY40 PGUM 060722
CFWGUM

Coastal Hazard Message
National Weather Service Tiyan GU
522 PM ChST Mon Dec 6 2021

GUZ001>004-062100-
/O.CON.PGUM.SU.Y.0020.000000T0000Z-211207T2000Z/
/O.CON.PGUM.RP.S.0025.000000T0000Z-211208T2000Z/
Guam-Rota-Tinian-Saipan-
522 PM ChST Mon Dec 6 2021

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 AM CHST WEDNESDAY...
...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH LATE WEDNESDAY
NIGHT...

* WHAT...Hazardous surf of 10 to 13 feet along east facing reefs and
  7 to 9 feet on north facing reefs and dangerous rip currents.

* WHERE...North and east facing reefs of the Marianas.

* WHEN...For the High Surf Advisory, until 6 AM ChST Wednesday. 
  For the High Rip Current Risk, through late Wednesday night.

* IMPACTS...Dangerous swimming and surfing conditions and 
  localized beach erosion. Rip currents can sweep even the best 
  swimmers away from shore into deeper water.

* ADDITIONAL DETAILS...Large northeast swell will maintain hazardous
  surf along north and east facing reefs through Tuesday night. The 
  northeast swell will begin to decrease, but will still support a
  high risk of rip currents possibly into late week. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced swimmers should remain out of the water along north and
east facing shores due to dangerous surf conditions. Elsewhere, swim
near a lifeguard. If caught in a rip current, relax and float. Don't
swim against the current. If able, swim in a direction following the
shoreline. If unable to escape, face the shore and call or wave for 
help.

&&

$$

Ziobro
595 
WHMY40 PGUM 061845
CFWGUM

Coastal Hazard Message
National Weather Service Tiyan GU
445 AM ChST Tue Dec 7 2021

GUZ001>004-070800-
/O.EXT.PGUM.RP.S.0025.000000T0000Z-211210T2000Z/
/O.CON.PGUM.SU.Y.0020.000000T0000Z-211207T2000Z/
Guam-Rota-Tinian-Saipan-
445 AM ChST Tue Dec 7 2021

...HIGH RIP CURRENT RISK THROUGH FRIDAY NIGHT...
...HIGH SURF ADVISORY REMAINS IN EFFECT THROUGH TONIGHT...

* WHAT...Large breaking waves up to 12 feet in the surf zone and
  dangerous rip currents.

* WHERE...North and east facing reefs of the Marianas.

* WHEN...Through tonight for the hazardous surf. Through Friday 
  night for dangerous rip currents along east facing reefs, and 
  through tonight along north facing reefs.

* IMPACTS...Dangerous swimming and surfing conditions and localized 
  beach erosion. Rip currents can sweep even the best swimmers away 
  from shore into deeper water.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced swimmers should stay out of the water along north and
east facing shores. Elsewhere, swim near a lifeguard. If caught in 
a rip current, swim in a direction following the shoreline until
you are out of the current, then head in to shore. 

&&

$$

Middlebrooke
146 
WHMY40 PGUM 070605
CFWGUM

Coastal Hazard Message
National Weather Service Tiyan GU
405 PM ChST Tue Dec 7 2021

GUZ001>004-071415-
/O.EXT.PGUM.SU.Y.0020.000000T0000Z-211208T0800Z/
/O.CON.PGUM.RP.S.0025.000000T0000Z-211210T2000Z/
Guam-Rota-Tinian-Saipan-
405 PM ChST Tue Dec 7 2021

...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 6 PM CHST WEDNESDAY...
...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH LATE FRIDAY
NIGHT...

* WHAT...Large breaking waves up to 12 feet in the surf zone and 
  dangerous rip currents.

* WHERE...North and east facing reefs of the Marianas.

* WHEN...For the High Surf Advisory, until 6 PM ChST Wednesday. 
  For the High Rip Current Risk, through late Friday night.

* IMPACTS...Dangerous swimming and surfing conditions and 
  localized beach erosion. Rip currents can sweep even the best 
  swimmers away from shore into deeper water.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced swimmers should stay out of the water along north
and east facing shores. Elsewhere, swim near a lifeguard. If
caught in a rip current, swim in a direction following the
shoreline until you are out of the current, then head in to
shore.

&&

$$

Doll
995 
WHMY40 PGUM 071815
CFWGUM

Coastal Hazard Message
National Weather Service Tiyan GU
415 AM ChST Wed Dec 8 2021

GUZ001>004-080800-
/O.CON.PGUM.SU.Y.0020.000000T0000Z-211208T0800Z/
/O.CON.PGUM.RP.S.0025.000000T0000Z-211210T2000Z/
Guam-Rota-Tinian-Saipan-
415 AM ChST Wed Dec 8 2021

...HIGH SURF NO LONGER EXPECTED ALONG NORTH FACING REEFS...
...HIGH SURF ADVISORY REMAINS IN EFFECT THROUGH THIS AFTERNOON FOR
EAST FACING REEFS...
...HIGH RISK OF RIP CURRENTS THROUGH FRIDAY NIGHT ALONG EAST FACING
REEFS...

* WHAT...Large breaking waves up to 12 feet in the surf zone, and 
  dangerous rip currents.

* WHERE...East facing reefs of the Marianas.

* WHEN...Through tonight for the hazardous surf. Through Friday 
  night for dangerous rip currents.

* IMPACTS...Dangerous swimming and surfing conditions and localized 
  beach erosion. Rip currents can sweep even the best swimmers away 
  from shore into deeper water.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced swimmers should stay out of the water along east 
facing shores. Elsewhere, swim near a lifeguard. If caught in 
a rip current, swim in a direction following the shoreline until
you are out of the current, then head in to shore.

&&

$$
729 
WHMY40 PGUM 080542
CFWGUM

Coastal Hazard Message
National Weather Service Tiyan GU
342 PM ChST Wed Dec 8 2021

GUZ001>004-081345-
/O.CAN.PGUM.SU.Y.0020.000000T0000Z-211208T0800Z/
/O.CON.PGUM.RP.S.0025.000000T0000Z-211210T2000Z/
Guam-Rota-Tinian-Saipan-
342 PM ChST Wed Dec 8 2021

...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH LATE FRIDAY
NIGHT...
...HIGH SURF ADVISORY IS CANCELLED...

* WHAT...Large breaking waves up to 11 feet in the surf zone, 
  and dangerous rip currents.

* WHERE...East facing reefs of the Marianas.

* WHEN...Through late Friday night.

* IMPACTS...Dangerous swimming and surfing conditions and 
  localized beach erosion. Rip currents can sweep even the best 
  swimmers away from shore into deeper water.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.

&&

$$

Doll

What forecasters said that day

The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Guam wrote its last area forecast discussion before this high surf advisory went out at Dec 2, 3:51 AM CST, 10 hours 50 minutes earlier.

Area forecast discussion, Dec 2, 3:51 AM CST, 10 hours 50 minutes before
Area Forecast Discussion
National Weather Service Tiyan GU
751 PM ChST Thu Dec 2 2021

.Marianas Synopsis...
Moderate southeasterlies prevail in the Marianas, as the ridge brings
drier weather for the next few days. Ipan buoy indicates seas around
6 feet.

&&

.Discussion...
Only minor changes were made to the forecast. As the ridge continues
to sit over the Marianas, partly cloudy skies and drier conditions
are expected through Saturday. After, a weak surface trough extending
from a disturbance near Chuuk and Pohnpei will bring increasing
showers and a slight chance of thunderstorms through the end of the
weekend. Once the trough exits and gets absorbed into the shearline
just northwest of the coastal waters, a stable pattern with moderate
east winds will return along with lesser shower potential through at
least the middle of next week.

&&

.Marine...
A large northeast swell is producing surf between 7 and 9 feet on
east facing reefs of Tinian and Saipan, producing a high rip current
risk through late tonight. After, surf will briefly diminish, before
rising again on north and east facing reefs. As such, high rip
current risk and hazardous surf are possible for north and west
facing reefs starting Friday night. The northwest swell will stay
dominant through Saturday evening, before the northeast swell becomes
the primary, which may produce hazardous surf on east facing reefs
into early next week as well. Combined seas of 6 to 8 feet will
slowly increase to between 8 and 10 feet by Sunday, pushing the
threshold for hazardous seas. As such, a Small Craft Advisory should
be considered for the late weekend through early next week.

&&

.Tropical systems...
Typhoon Nyatoh (27W) is currently located near 18N136E, moving north
at 10 mph with maximum sustained winds of 105 mph. The storm is
forecast to intensify through Friday, before starting to weaken
sometime Friday night. Nyatoh is also expected to make a turn toward
the northeast, potentially increasing in forward speed through
tomorrow as it continues to move into the shearline to the north.

&&

.Eastern Micronesia...
A surface trough could be found just west of Majuro this afternoon.
The trough combined with an active ITCZ pattern will produce
scattered showers and isolated thunderstorms over Kosrae and Majuro.
The ITCZ will also bring scattered showers to Pohnpei tonight. Low
Precipitable Water Index and GDI values plus satellite trends show
that thunderstorms are not expected tonight at Pohnpei. A trough will
develop over the eastern half of Micronesia by Friday morning. A
circulation will form on the trough just west of Majuro. Models take
a vigorous upper-level low from east of Wake Island tonight to north
of Pohnpei by Saturday. Upper-level divergence south and southeast of
this low in combination with the trough and circulation will keep
scattered showers and isolated thunderstorms at Majuro Friday through
Saturday night. Scattered showers and isolated thunderstorms are
expected at Kosrae Saturday and Saturday night. The main activity
along the trough will remain south of Pohnpei so only isolated
showers and thunderstorms are expected there through Monday. The
trough will dissipate by Sunday with only isolated showers and maybe
a few thunderstorms expected at Kosrae and Majuro. Trade-wind
convergence will develop over the region and bring scattered showers
and isolated thunderstorms to Pohnpei and Majuro Tuesday.

The trough and circulation will cause winds to briefly come from the
west late Friday at Pohnpei and Saturday and Friday through Saturday
night at Kosrae. At Majuro winds will be from the south to southwest
tonight and Friday.

Wave Watch model data show that a north swell over the eastern half
of Micronesia will persist through the forecast. The swell height
may become high enough to generate hazardous surf on north facing
reefs of Pohnpei and Majuro Saturday through Tuesday and Saturday and
Sunday at Kosrae. This combined with King Tides during the coming
New Moon may increase the surf height.

&&

.Western Micronesia...
A large area of west to southwest wind flow can be found south of
Typhoon Nyatoh and over Palau and Yap this afternoon. Low-level
convergence in this flow will bring scattered showers and isolated
thunderstorms to Yap tonight through Friday night and tonight
through Sunday at Palau. Easterly trade-winds will return to Yap by
Saturday and Monday at Palau. Drier air will accompany the returning
trades decreasing cloud cover and showers at that time.

Further east...a weak ITCZ pattern will produce isolated showers and
thunderstorms at Chuuk tonight. A surface trough will develop south
of Chuuk on Friday. Activity along the trough will remain south of
that location and only isolated showers are expected. Drier air will
prevail over Chuuk through Monday keeping showers isolated.
Trade-wind convergence will produce scattered showers and isolated
thunderstorms at Chuuk Tuesday.

Swell generated in part from Typhoon Nyatoh and strong winds south of
Japan in Nyatoh's wake will pass over the western half of Micronesia.
The swell may be high enough to generate hazardous surf on north
facing reefs of Palau and Yap Friday through at least Tuesday, and
Saturday through at least Tuesday at Chuuk.

&&

.GUM WATCHES/WARNINGS/ADVISORIES...
GU...High Rip Current Risk through late tonight for GUZ003-004.

MP...None.
Marianas Waters...None.
&&

Marianas/Tropical: Pavliukoit
Micronesia: Ziobro

The office that day

Everything else NWS Guam issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 2, 1:02 AM CSTRip Current StatementGUM16 days

Nearby

High Surf Advisories in Guam, 2021Every high surf advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.